MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D; VASCULAR EMBOLIZATION DEVICE
Model Number 100208HFRM-V-3D-A2
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been received by the manufacturer for evaluation.The instructions for use (ifu) identifies difficult coil detachment and premature coil detachment as potentials complications associated with use of the device.
 
Event or Problem Description
It was reported after placement of an embolization coil in an aneurysm, the coil could not be detached with the controller.During removal, the coil detached from the pusher wire.Both segments of the coil were removed without additional intervention.There was no reported patient injury.
 
Additional Manufacturer Narrative
The pusher was the only component received for evaluation.The pusher was returned without the implant attached.The pusher's proximal gold connector solder joint and distal solder joints were found intact with no notable damage.The monofilament was removed from the pusher body coil and displays a stretched tail profile at the tip, indicating tensile force was applied to the monofilament.The device was tested with a multimeter device and the pusher resistance registered a 41.5 ohm reading.The proximal connector was registering an intermittent "ol" reading with a series of ohm readings.The gold connector was tested with a lab-provided v-grip controller and red lights were flashing after the button was activated.The conditions or circumstances that led to the damaged monofilament could not be determined, but the damage is consistent with the device experiencing forces over specification during the procedure.The device experiencing non-detachment issues is due to the intermittent electrical resistance readings on the proximal gold connector.The device registering a resistance reading and open load readings at the same time is consistent with a device experiencing a short circuit.The root cause of the short circuit cannot be determined.

Brand Name
HYDROSOFT 3D
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10292584
Report Number2032493-2020-00167
Device Sequence Number2525851
Product Code KRD
UDI-Device Identifier00816777026521
UDI-Public(01)00816777026521(11)191202(17)241130(10)1912021W6
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number100208HFRM-V-3D-A2
Device Catalogue Number100208HFRM-V
Device Lot Number1912021W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight95